Review: could Lipitor cause Sudden death (Death)?
Summary: Sudden death is found among people who take Lipitor, especially for people who are male, 60+ old, have been taking the drug for 1 - 2 years, also take medication Aspirin, and have High blood cholesterol.
We study 129,879 people who have side effects while taking Lipitor from FDA and social media. Among them, 3,404 have Sudden death. Find out below who they are, when they have Sudden death and more.
You are not alone: join a mobile support group for people who take Lipitor and have Sudden death >>>
Lipitor has active ingredients of atorvastatin calcium. It is often used in high blood cholesterol. (latest outcomes from 132,784 Lipitor users)
Sudden death (latest reports from 177,489 Sudden death patients)
On Feb, 1, 2015: 129,879 people reported to have side effects when taking Lipitor. Among them, 3,390 people (2.61%) have Sudden Death.
Time on Lipitor when people have Sudden death * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Sudden death||16.67%||13.89%||12.04%||18.52%||16.67%||11.11%||11.11% |
Gender of people who have Sudden death when taking Lipitor * :
|Sudden death||42.14%||57.86% |
Age of people who have Sudden death when taking Lipitor * :
|Sudden death||0.11%||0.00%||0.00%||0.17%||1.12%||5.74%||16.06%||76.80% |
Top conditions involved for these people * :
- Hypercholesterolaemia (384 people, 11.33%)
- Hypertension (210 people, 6.19%)
- Hypertriglyceridaemia (123 people, 3.63%)
- Blood cholesterol increased (102 people, 3.01%)
- Multiple myeloma (97 people, 2.86%)
Top co-used drugs for these people * :
- Aspirin (494 people, 14.57%)
- Lasix (427 people, 12.60%)
- Norvasc (293 people, 8.64%)
- Trasylol (289 people, 8.53%)
- Lisinopril (276 people, 8.14%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Sudden Death while taking Lipitor?
You are not alone! Join a mobile support group:
- support group for people who take Lipitor and have Sudden Death
- support group for people who take Lipitor
- support group for people who have Sudden Death
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- I had an a trial fibrilation episode at 1:30 in the morning,took aspirin,slept for 3 hours,woke up with severe headache, took tylenol,no help,what to do,is this for 3 hours fter
Is headache normal,never happened before.usually have throbbing headache fora minute after atrial fib episode,but not one lasting all day.
- My mom is 88. she takes lexapro in the evening. she wakes up hallucinating. it's starting to get to her. what should i try for her?
My mom has been taking Lexapro for about 2 1/2 to 3 months. She was taking it in the morning and her therapist felt it was making her drowsy. I began giving it to her before bed, and I believe that is when she started waking up during the night with hallucinations. I'm not sure if they are vivid dreams that carry over when she awakens, or if she wakes up and sees visions. I do not want to change her meds, if possible. This combination of Aricept, Namenda and Lexapro have allowed her to be sharper mentally than she has in a number of years. Except for the hallucinations, it's been nothing short of amazing. Please help. Thank you
- Laryngitis from depression?
I had a heart attack 3yrs ago, finding it hard to handle. Waiting for a complete knee replacement, also long history of back problems. Chronic pain. Diabetic on insulin.
- What causes ideopathic polyneurothopy if not diabetic? (2 answers)
Numbness in ball of foot. Started on one right side and progressed to both. EMG indicated Ideopathic Polyneurothopy. Pre diabetic with A1C of 5.8 - only one reading ever exceeded diabetic criteria at 6.6. Started 6 months ago with slow progression. No pain, minor tingling. Not constant but progresses during day if working and wearing dress shoes(weekends much better). Eases quickly in evening with no shoes and only stocking feet but does no go away. Feeling is not so much numbness as it feels like sand under balls of feet, swelling (no real swelling) or bunched up sock. Again, no pain but very annoying. Dr (Neurologist or Family Dr) do not seem concerned.
- My doctor prescribed citalopram for depression but l have myasthenia gravis is the ol
Could anyone help, my doctor has given me citalopram for depression but I have myasthenia gravis is this ok I have read it might not be safe?
More questions for: Lipitor, Sudden death
You may be interested at these reviews (Write a review):
- Coughing up blood after using symbicort inhaler
First time I used Symbicort Inhaler, I immediately coughed freely, but noticed it was bright red, blood. Second time I used it- same thing. Third time I used it, I coughed about an hour later a larger amount of blood in phlegm. I'm reluctant to use the medication any further-I will consult my doctor after the weekend.
- Lipitor weight loss/ lisinipril ed issue (1 response)
40 mg Lipitor for two months caused 8 pounds weight loss,thoughts of losing my mind ,racing heart rate,mental confusion,emergency visits twice,never in my life have gone to hospital by ambulance..5'11 178 BM 17 ,faithful gym rat ,all test ruled out physical issues,informed doctor, he didn't feel Lipitor was the cause,I stopped Lipitor 3 weeks later not losing weight ,bad dreams gone,feeling like myself again,hoping to regain the weight in time,Lisinpril 10 mg started two years ago ,has issues but did not connect until recently,3 months after taking started to have problems in the bedroom,only within the last 5 months did it occur to me was that was the cause of my sexual performance...had all test done testosterone ,blood work and all came back normal,stopped taking Lisinpril for 4 days a my manhood returned to normal!! Just spoke with doctor and says that shouldn't be????? Really ,he has since written me a new BP prescription,recent BP readings have been normal and will not take until BP rises....eating better ,with supplements ,,why Doctors don't believe the patient is incredulous ,thanks to sites like this people need to really question the health care their getting .....
- Lipitor caused gout attack.
My doctor gave me Lipitor to lower my Collestoral (240). Three days later I had lower stomach pains and the beginning of a Gout attack on my foot. I stopped taking the drug after 4 days when the full blown Gout attack came. I had been watching my diet and had not had a Gout attack for two years (my first one). Nothing changed except the Lipitor. I have no doubt the attack was brought on by the Lipitor. If you have Gout DO NOT TAKE LIPITOR (or its generic). Im now in my second week of pain and it's terrible.
- Nexium improves my constipation
Started taking Nexium 1 week ago and I noticed improvement with my chronic constipation.
- Motor neuron and periphal neurophy
Took Lipitor for 5years ,3 years later have periphal neurophy plus motor neuron disease. Now totally incompasitated..
More reviews for: Lipitor, Sudden death
Comments from related studies:
From this study (2 years ago):
Jenny on Oct, 15, 2012:
Female, age 49
Jenny on Oct, 15, 2012:
I currently prescribes Suboxone 16 MHD for the past two years. I take it as a pain reliever and to discourage myself from opiates. I also take Ativan 1.5 MHD per day for anxiety and panic. (weaning off)
Anyway, I am a very active and alert woman fir the most part. Always on my feet! For the past few months I will pass out in the evening simply as I sit down for five minutes! I won't even feel tired! The most disturbing is I have been fainting and hitting my head or hurting myself as a result. I can be walking across my kitchen and the next thing, I come to while bashing into things. I'm literally falling at full speed, dead weight. I can tell because many times I'll wake up before I hit. I'll be ride awake....it's terrifying!!!! I told my dr and she downplays the medicinal aspect of it.
I don't know what to do. Im not a drug user (recreational) but I feel I look like one'
Metzger on Oct, 18, 2012:
You CAN NOT mix the two.Your taking two different drugs that will lower your heart rate and slow down your respiratory system. It's not safe and could very well be fatal. I would never even think about mixing them, I have heard of people who stopped breathing in their sleep on account of this. It's like the little label on the side of the perscription bottle says, drinking alcohol may intensify the affects and side affects. Mixing the two drugs intensify the affects of the other.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.